# SDR CA980415020

- Difficulty date: March 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172P
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinders
- Condition: Failed
- Location: Engine
- Part time: 1,566 hours
- Stage of operation: AP
- Nature of condition: R, Y, J
- Precautionary procedure: E, B

## Discrepancy

(CAN) ON APPROACH, THE ENGINE EXPERIENCED POWER LOSS, WITH ENGINE PERFORMANCE DETERIORATING THE ENGINE FAILED AND THE AIRCRAFT GLIDED TO A SAFE LANDING.  POST-FLIGHT ENGINE COMPRESSION TEST REVEALED ALL FOUR CYLINDERS HAD LOW COMPRESSION. THE CYLINDERS AND PISTONS WERE REMOVED AND SENT FOR REPAIR.  AFTER REPAIR, THE CYLINDERS WERE REPLACED.  THE ENGINE WAS GROUND RUN SERVICEABLE AND THE AIRCRAFT RETURNED TO SERVICE.
